Texas, 2010

Hail in Texas, May 25, 2010

May 25, 2010 · NWS AMA · 7 events in 3 counties and zones

Severe thunderstorms developed across the western sections of the Texas Panhandle and produced large hail during the late afternoon and early evening hours. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms developed across the western sections of the Texas Panhandle and produced large hail during the late afternoon and early evening hours. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 25, 2:32 PM CST, 34 minutes earlier.

Area forecast discussion, May 25, 2:32 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
332 PM CDT TUE MAY 25 2010

.DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS ONCE AGAIN ARE THE MAIN FORECAST
CONCERNS DURING THE SHORT TERM.

DRYLINE HAS RETREATED TO CLOSE TO THE NEW MEXICO AND TEXAS STATE
LINE THIS AFTERNOON...WITH SOUTHEASTERLY WINDS ENCOMPASSING MOST OF
THE PANHANDLES. DEWPOINTS ARE IN THE LOWER 60S ACROSS THE CENTRAL
PANHANDLES AND UPPER 50S/NEAR 60 IN THE WESTERN ZONES. LATEST WATER
VAPOR IMAGERY SHOWS A MINOR DISTURBANCE EMBEDDED IN SW FLOW ALOFT
WHICH WILL CONTINUE TO MOVE CLOSER TO THE PANHANDLES THIS AFTERNOON
AND EVENING. CU FIELD ALL READY BEING OBSERVED ON VIS IMAGERY AND
EXPECT ANOTHER ROUND OF THUNDERSTORMS TO DEVELOP ANY FAIRLY
SOON...WITH INITIATION MOST LIKELY ACROSS THE WESTERN PANHANDLES
WHERE SOME CLEARING HAS BEEN OBSERVED. MLCAPES AROUND 2000 JOULES
COUPLED WITH SUFFICIENT SHEAR SHOULD SUPPORT STRONG/SEVERE
THUNDERSTORMS. SEVERE THUNDERSTORM WATCH HAS JUST BEEN ISSUED FOR THE
CENTRAL AND WESTERN PANHANDLES AND WILL BE IN EFFECT UNTIL 03Z.
ANOTHER THREAT WHICH MAY DEVELOP IS HEAVY RAINFALL AS PWAT VALUES
WILL BE RUNNING AOA 1.00 INCH AND GIVEN THE RECENT HEAVY RAINFALLS
ACROSS THE WESTERN ZONES ON SUNDAY AND THE SOUTH AND SOUTHEASTERN
ZONES YESTERDAY. THIS COULD LEAD TO AREAS OF LOCALIZED FLOODING WITH
ADDITIONAL RAINFALL. SEVERE AND HEAVY RAINFALL WORDING WERE INCLUDED
IN THE GRIDS THIS AFTERNOON.

LINGERING POPS ON WEDNESDAY STILL SEEM REASONABLE AT THIS TIME GIVEN
SOUTHEASTERLY UPSLOPE FLOW AND PLENTIFUL MOISTURE STILL RESIDING
ACROSS THE PANHANDLES. SLIGHT END POPS WILL SUFFICE. UPPER LEVEL
RIDGING WILL SET UP OVER THE PANHANDLES THURSDAY INTO FRIDAY ACROSS
THE AREA...WITH WARMING TEMPERATURES INTO THE MIDDLE AND UPPER 80S.

UPPER LEVEL RIDGING WILL BEGIN TO BREAKDOWN HEADING INTO THE
WEEKEND...WITH AN UPPER LEVEL TROUGH SETTING UP OUT WEST. NOT
CONFIDENT YET TO INCLUDE POPS DURING THE WEEKEND AS CAP MAY HOLD
STRONG AND UPPER SYSTEM MOVES TOO FAR NORTH OF THE PANHANDLES. THIS
WILL BEAR WATCHING OVER THE NEXT SEVERAL DAYS.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS ANTICIPATED THROUGH THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                62  80  61  86  61 /  30  20  20  10  10
BEAVER OK                  63  82  62  87  62 /  30  20  20  10  10
BOISE CITY OK              57  79  57  86  58 /  30  20  20  10  10
BORGER TX                  62  82  64  87  65 /  30  20  20  10  10
BOYS RANCH TX              60  81  60  87  60 /  30  20  20  10  10
CANYON TX                  62  81  60  86  60 /  30  20  20  10  10
CLARENDON TX               65  82  62  88  63 /  30  20  20  10  10
DALHART TX                 57  80  58  88  58 /  30  20  20  10  10
GUYMON OK                  62  81  62  87  61 /  30  20  20  10  10
HEREFORD TX                60  82  60  86  60 /  30  20  20  10  10
LIPSCOMB TX                64  82  62  88  62 /  30  20  20  10  10
PAMPA TX                   64  81  63  86  63 /  30  20  20  10  10
SHAMROCK TX                65  83  63  88  63 /  30  20  20  10  10
WELLINGTON TX              66  82  64  88  64 /  30  20  20  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/10
Hazardous weather outlook, May 25, 2:05 PM CST, 1 hour 1 minute before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
305 PM CDT TUE MAY 25 2010

OKZ001>003-TXZ001>020-261100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
305 PM CDT TUE MAY 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS WILL CONTINUE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES
THROUGH TONIGHT. SOME OF THESE STORMS HAVE THE POTENTIAL TO BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS.
THEREFORE...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE
WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES UNTIL 10 PM. IN
ADDITION...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES WEDNESDAY AND WEDNESDAY NIGHT. SOME OF THE STORMS THAT
DEVELOP CAN APPROACH SEVERE LEVELS...MAINLY DURING THE AFTERNOON AND
EVENING. IF ANY STORMS DO BECOME SEVERE...LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS. IN ADDITION...THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY LEAD TO
LOCALIZED FLOODING OR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH TONIGHT.

GOEHRING

In the hours before

Local storm report, May 25, 1:46 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
246 PM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     TORNADO          4 NW SPEARMAN           36.24N 101.24W
05/24/2010                   HANSFORD           TX   BROADCAST MEDIA

            TORNADO WAS ON THE GROUND FOR 13 MINUTES. TORNADO BEGAN
            ABOUT 3 MILES WEST OF SPEARMAN AND ENDED ABOUT 4 MILES
            NW OF SPEARMAN

&&

CORRECTED REMARKS

EVENT NUMBER AMA1000575

BROST
Local storm report, May 25, 2:00 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
300 PM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     TORNADO          SPEARMAN                36.20N 101.19W
05/24/2010                   HANSFORD           TX   AMATEUR RADIO

            REPORTED ALSO BY RELIABLE STORM SPOTTER

&&

CORRECTED EVENT TIME...REMARKS

EVENT NUMBER AMA1000544

BROST
Local storm report, May 25, 2:04 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
304 PM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TORNADO          3 W SPEARMAN            36.20N 101.25W
05/24/2010                   HANSFORD           TX   TRAINED SPOTTER

            SATELLITE TORNADO OCCURRING WITHIN CIRCULATION OF MAIN
            TORNADO. 4 NW OF SPEARMAN.

&&

CORRECTED REMARKS

EVENT NUMBER AMA1000541

BROST
Local storm report, May 25, 2:09 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
309 PM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TORNADO          4 NW SPEARMAN           36.24N 101.24W
05/24/2010                   HANSFORD           TX   TRAINED SPOTTER

            TWO BRIEF TORNADO TOUCHDOWNS WITHIN THE SAME STORM
            AFTER MAIN TORNADO WEST OF SPEARMAN LIFTED.

&&

EVENT NUMBER AMA1000576

BROST
Local storm report, May 25, 2:15 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     HAIL             15 N GUYMON             36.90N 101.48W
05/24/2010  E1.00 INCH       TEXAS              OK   TRAINED SPOTTER

0110 PM     HAIL             GUYMON                  36.69N 101.48W
05/24/2010  E1.75 INCH       TEXAS              OK   TRAINED SPOTTER

            GOLFBALL SIZE HAIL... DELAYED REPORT

0112 PM     HAIL             GUYMON                  36.69N 101.48W
05/24/2010  E1.00 INCH       TEXAS              OK   PUBLIC

0128 PM     HAIL             3 NE GUYMON             36.72N 101.44W
05/24/2010  E0.75 INCH       TEXAS              OK   BROADCAST MEDIA

0230 PM     HAIL             2 NW HARDESTY           36.63N 101.22W
05/24/2010  E1.00 INCH       TEXAS              OK   BROADCAST MEDIA

0314 PM     HAIL             4 WSW BAKER             36.85N 101.09W
05/24/2010  M2.00 INCH       TEXAS              OK   STORM CHASER

0340 PM     HAIL             8 SSE WHITE DEER        35.33N 101.11W
05/24/2010  E2.50 INCH       CARSON             TX   PUBLIC

0401 PM     HAIL             GROOM                   35.20N 101.11W
05/24/2010  E1.50 INCH       CARSON             TX   AMATEUR RADIO

0411 PM     HAIL             3 E PAMPA               35.55N 100.91W
05/24/2010  M1.00 INCH       GRAY               TX   AMATEUR RADIO

0413 PM     DOWNBURST        1 N GROOM               35.22N 101.11W
05/24/2010  E70 MPH          CARSON             TX   AMATEUR RADIO

0415 PM     HAIL             PAMPA                   35.55N 100.96W
05/24/2010  E1.75 INCH       GRAY               TX   PUBLIC

0415 PM     HAIL             GROOM                   35.20N 101.11W
05/24/2010  E2.00 INCH       CARSON             TX   AMATEUR RADIO

0419 PM     HAIL             22 NW MIAMI             35.92N 100.92W
05/24/2010  M1.75 INCH       ROBERTS            TX   AMATEUR RADIO

0514 PM     HAIL             5 E PAMPA               35.55N 100.88W
05/24/2010  E1.00 INCH       GRAY               TX   TRAINED SPOTTER

0515 PM     HAIL             15 W PERRYTON           36.39N 101.07W
05/24/2010  E1.25 INCH       OCHILTREE          TX   PUBLIC

0515 PM     HAIL             15 SW PAMPA             35.39N 101.15W
05/24/2010  E2.00 INCH       CARSON             TX   PUBLIC

0520 PM     HAIL             MIAMI                   35.69N 100.64W
05/24/2010  M1.25 INCH       ROBERTS            TX   FIRE DEPT/RESCUE

0523 PM     HAIL             MIAMI                   35.69N 100.64W
05/24/2010  E1.00 INCH       ROBERTS            TX   PUBLIC

0550 PM     NON-TSTM WND DMG 3 N SLAPOUT             36.66N 100.12W
05/24/2010                   BEAVER             OK   EMERGENCY MNGR

            TREES BLOWN DOWN

0550 PM     NON-TSTM WND DMG 1 E SLAPOUT             36.62N 100.10W
05/24/2010                   BEAVER             OK   EMERGENCY MNGR

            FUEL TANK BLOWN OFF SETTING

0600 PM     HAIL             8 SW CANADIAN           35.83N 100.48W
05/24/2010  E1.00 INCH       HEMPHILL           TX   PUBLIC

0605 PM     HAIL             5 S CANADIAN            35.84N 100.38W
05/24/2010  E0.88 INCH       HEMPHILL           TX   PUBLIC

0625 PM     HAIL             16 NE CANADIAN          36.07N 100.18W
05/24/2010  E1.25 INCH       LIPSCOMB           TX   PUBLIC

0645 PM     HAIL             18 SE CANADIAN          35.73N 100.16W
05/24/2010  E1.75 INCH       HEMPHILL           TX   STORM CHASER

            APPROX 15 MILES EAST OF HWY 83 ON 33.

0800 PM     HAIL             HIGGINS                 36.12N 100.03W
05/24/2010  E1.00 INCH       LIPSCOMB           TX   PUBLIC

0829 PM     TORNADO          4 NW SPEARMAN           36.24N 101.24W
05/24/2010                   HANSFORD           TX   BROADCAST MEDIA

            TORNADO WAS ON THE GROUND FOR 13 MINUTES. TORNADO BEGAN
            ABOUT 3 MILES WEST OF SPEARMAN AND ENDED ABOUT 4 MILES
            NW OF SPEARMAN

0837 PM     TORNADO          3 W SPEARMAN            36.20N 101.25W
05/24/2010                   HANSFORD           TX   TRAINED SPOTTER

            SATELLITE TORNADO OCCURRING WITHIN CIRCULATION OF MAIN
            TORNADO. 4 NW OF SPEARMAN.

0847 PM     TORNADO          4 NW SPEARMAN           36.24N 101.24W
05/24/2010                   HANSFORD           TX   TRAINED SPOTTER

            TWO BRIEF TORNADO TOUCHDOWNS WITHIN THE SAME STORM
            AFTER MAIN TORNADO WEST OF SPEARMAN LIFTED.

0852 PM     HAIL             5 N AMARILLO            35.27N 101.83W
05/24/2010  E0.88 INCH       POTTER             TX   AMATEUR RADIO

0856 PM     TORNADO          SPEARMAN                36.20N 101.19W
05/24/2010                   HANSFORD           TX   AMATEUR RADIO

            REPORTED ALSO BY RELIABLE STORM SPOTTER

0915 PM     HAIL             CLARENDON               34.94N 100.89W
05/24/2010  E1.25 INCH       DONLEY             TX   LAW ENFORCEMENT

0925 PM     HAIL             2 N PERRYTON            36.42N 100.80W
05/24/2010  E1.00 INCH       OCHILTREE          TX   LAW ENFORCEMENT

0941 PM     HAIL             1 W CLARENDON           34.94N 100.91W
05/24/2010  E1.25 INCH       DONLEY             TX   LAW ENFORCEMENT

1015 PM     HAIL             2 N PANTEX              35.35N 101.58W
05/24/2010  E1.00 INCH       CARSON             TX   TRAINED SPOTTER

1017 PM     TSTM WND GST     10 S FARNSWORTH         36.18N 100.97W
05/24/2010  E60 MPH          OCHILTREE          TX   TRAINED SPOTTER

1035 PM     HAIL             CLARENDON               34.94N 100.89W
05/24/2010  E1.00 INCH       DONLEY             TX   PUBLIC

1039 PM     HAIL             LELIA LAKE              34.90N 100.77W
05/24/2010  E1.75 INCH       DONLEY             TX   LAW ENFORCEMENT

1045 PM     HAIL             8 N LELIA LAKE          35.02N 100.77W
05/24/2010  E2.75 INCH       DONLEY             TX   LAW ENFORCEMENT

1050 PM     HAIL             11 S BORGER             35.50N 101.40W
05/24/2010  E1.00 INCH       CARSON             TX   TRAINED SPOTTER

1107 PM     HAIL             6 ESE BORGER            35.63N 101.30W
05/24/2010  E1.75 INCH       HUTCHINSON         TX   PUBLIC

1110 PM     HAIL             5 E CLARENDON           34.94N 100.80W
05/24/2010  E1.00 INCH       DONLEY             TX   PUBLIC

1115 PM     HAIL             8 E CANYON              34.98N 101.78W
05/24/2010  E1.00 INCH       RANDALL            TX   PUBLIC

1145 PM     HAIL             AMARILLO                35.20N 101.82W
05/24/2010  E1.00 INCH       POTTER             TX   TRAINED SPOTTER

            ON AMARILLO BLVD BETWEEN FLORIDA AND KENTUCKY

1145 PM     HAIL             1 WNW AMARILLO          35.21N 101.84W
05/24/2010  E1.00 INCH       POTTER             TX   TRAINED SPOTTER

            ON AMARILLO BLVD BETWEEN THE STREETS OF FLORIDA AND
            KENTUCKY

1202 AM     HAIL             2 N AMARILLO            35.23N 101.82W
05/25/2010  E1.50 INCH       POTTER             TX   TRAINED SPOTTER

1210 AM     HAIL             4 WNW PAMPA             35.57N 101.02W
05/25/2010  E2.00 INCH       GRAY               TX   PUBLIC

1215 AM     HAIL             3 SW WHITE DEER         35.40N 101.21W
05/25/2010  E1.00 INCH       CARSON             TX   TRAINED SPOTTER

1258 AM     FLASH FLOOD      1 W AMARILLO            35.20N 101.83W
05/25/2010                   POTTER             TX   BROADCAST MEDIA

            MEDIA REPORTED I-40 EAST AND WESTBOUND IS BEING CLOSED
            AT WASHINGTON DUE TO FLOODED UNDERPASS.

0100 AM     FLASH FLOOD      1 W AMARILLO            35.20N 101.83W
05/25/2010                   POTTER             TX   BROADCAST MEDIA

            MULTIPLE ROAD CLOSURES WITHIN AMARILLO. INTERSTATE 40
            CLOSED EAST AND WEST BOUND AT WASHINGTON. INTERSTATE 40
            AND ROSS AND INTERSTATE 40 AND COULTER ARE IMPASSABLE
            INTERSTATE 27 AND HILLSIDE... INTERSTATE 27 SOUTH NEAR
            BELL STREET IS CLOSED. THERE HAVE BEEN HIGH WATER
            RESCUES AT SEVERAL INTERSECTIONS WITHIN AMARILLO. TWO
            CARS HAVE BEEN OVERTURNED AT 34TH AND THE CANYON E-WAY.

0153 AM     FLASH FLOOD      1 W AMARILLO            35.20N 101.83W
05/25/2010                   POTTER             TX   BROADCAST MEDIA

            HIGH WATER RESCUE AT BELL STREET AND FULTON.

0154 AM     FLASH FLOOD      1 W AMARILLO            35.20N 101.83W
05/25/2010                   POTTER             TX   BROADCAST MEDIA

            INTERSTATE 40 WAS BLOCKED TO WESTBOUND TRAFFIC DUE TO
            UNDERPASS FLOODING AT INTERSTATE 40 AND ROSS.

0157 AM     FLASH FLOOD      1 W AMARILLO            35.20N 101.83W
05/25/2010                   POTTER             TX   BROADCAST MEDIA

            HIGH WATER RESCUE AT MESA CIRCLE AND WESTERN.

0213 AM     FLASH FLOOD      1 W AMARILLO            35.20N 101.83W
05/25/2010                   POTTER             TX   BROADCAST MEDIA

            NUMEROUS STRANDED CARS IN HIGH WATER AT BELL AND
            HILLSIDE. NEWS VEHICLES ARE STRANDED AT BELL AND SCOTTY.
            SEVERAL HIGH WATER RESCUES IN TOWN.

0233 AM     FLASH FLOOD      1 W AMARILLO            35.20N 101.83W
05/25/2010                   POTTER             TX   BROADCAST MEDIA

            SONCY ROAD FROM 34TH TO 45TH IS SO FLOODED THAT
            EMERGENCY VEHICLES CAN NOT GET THROUGH.

0240 AM     FLASH FLOOD      4 SW AMARILLO           35.16N 101.87W
05/25/2010                   RANDALL            TX   PUBLIC

            WATER OVER THE HOOD OF CAR AT 51ST AND WESTERN. A
            STALLED CAR WAS IN THE ROAD IN APPROXIMATELY 3 FEET OF
            WATER AT 53RD AND WESTERN.

&&

EVENT NUMBER AMA1000516 AMA1000531 AMA1000517 AMA1000518 AMA1000519
AMA1000520 AMA1000521 AMA1000522 AMA1000523 AMA1000524 AMA1000525
AMA1000527 AMA1000526 AMA1000528 AMA1000540 AMA1000543 AMA1000529
AMA1000530 AMA1000535 AMA1000536 AMA1000533 AMA1000532 AMA1000534
AMA1000539 AMA1000538 AMA1000575 AMA1000541 AMA1000576 AMA1000545
AMA1000544 AMA1000546 AMA1000547 AMA1000548 AMA1000568 AMA1000549
AMA1000550 AMA1000552 AMA1000557 AMA1000551 AMA1000572 AMA1000570
AMA1000569 AMA1000553 AMA1000555 AMA1000554 AMA1000571 AMA1000556
AMA1000559 AMA1000560 AMA1000561 AMA1000562 AMA1000563 AMA1000564
AMA1000565 AMA1000566

BROST
Special weather statement, May 25, 2:42 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
342 PM CDT TUE MAY 25 2010

TXZ006-252115-
HARTLEY TX-
342 PM CDT TUE MAY 25 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR HARTLEY COUNTY.

AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A STRONG THUNDERSTORM 23 MILES SOUTHWEST OF HARTLEY...MOVING NORTH AT
25 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

LG

The radar

The Cannon AFB radar (KFDX), 81 km away, was scanning. The volume nearest the first event began at 21:05 UTC.

Open the radar archive at this moment

Event by event

7 hail. Local standard time, as filed.

Hail, Deaf Smith

When
May 25, 3:06 PM CST to 3:16 PM CST
Where
Deaf Smith County, 2.84 mi E of Bootleg
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.830, -102.760

Hail, Deaf Smith

When
May 25, 3:18 PM CST to 3:19 PM CST
Where
Deaf Smith County, 4.02 mi E of Walcott
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.940, -102.760

Hail, Oldham

When
May 25, 3:50 PM CST to 3:59 PM CST
Where
Oldham County, 1.32 mi ENE of Adrian
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
35.280, -102.660

Hail, Hartley

When
May 25, 4:10 PM CST to 4:12 PM CST
Where
Hartley County, 14.46 mi SE of Middle Water
Measured
1.5 in hail
Reported by
Public
Coordinates
35.700, -102.600

Hail, Oldham

When
May 25, 4:15 PM CST to 4:16 PM CST
Where
Oldham County, 13.18 mi N of Adrian
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.460, -102.660

Hail, Hartley

When
May 25, 5:01 PM CST to 5:03 PM CST
Where
Hartley County, 0.69 mi N of Romero
Measured
0.75 in hail
Reported by
Public
Coordinates
35.730, -102.930

Hail, Hartley

When
May 25, 5:12 PM CST to 5:14 PM CST
Where
Hartley County, 5.34 mi NW of Romero
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.780, -102.990

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233244, 233243, 233245, 233247, 233246, 233248, 233249.